Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 17
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Fan, Yuguang 2015. Tightness and Convergence of Trimmed Lévy Processes to Normality at Small Times. Journal of Theoretical Probability,


    Martsynyuk, Yuliya V. 2013. On the generalized domain of attraction of the multivariate normal law and asymptotic normality of the multivariate Student -statistic. Journal of Multivariate Analysis, Vol. 114, p. 402.


    Deng, Dianliang 2011. Precise asymptotics in the deviation probability series of self-normalized sums. Journal of Mathematical Analysis and Applications, Vol. 376, Issue. 1, p. 136.


    Albrecher, H. Ladoucette, Sophie A. and Teugels, Jef L. 2010. Asymptotics of the sample coefficient of variation and the sample dispersion. Journal of Statistical Planning and Inference, Vol. 140, Issue. 2, p. 358.


    Zhao, Yuexu and Tao, Jingxuan 2008. Precise asymptotics in complete moment convergence for self-normalized sums. Computers & Mathematics with Applications, Vol. 56, Issue. 7, p. 1779.


    Robinson, John and Wang, Qiying 2005. On the Self-Normalized Cramér-type Large Deviation. Journal of Theoretical Probability, Vol. 18, Issue. 4, p. 891.


    Bobkov, S. G. and Götze, F. 2004. On the Central Limit Theorem along Subsequences of Noncorrelated Observations. Theory of Probability & Its Applications, Vol. 48, Issue. 4, p. 604.


    Chistyakov, G. P. and Götze, F. 2004. On Bounds for Moderate Deviations for Student's Statistic. Theory of Probability & Its Applications, Vol. 48, Issue. 3, p. 528.


    Chistyakov, G. P. and Gotze, F. 2003. Moderate Deviations for Student's Statistic. Theory of Probability & Its Applications, Vol. 47, Issue. 3, p. 415.


    Pozdnyakov, Vladimir 2003. A note on functional CLT for truncated sums. Statistics & Probability Letters, Vol. 61, Issue. 3, p. 277.


    Бобков, Сергей Г Bobkov, Sergei G Гетце, Фридрих and Gotze, Friedrich 2003. On the central limit theorem along subsequences of noncorrelated observations. Теория вероятностей и ее применения, Vol. 48, Issue. 4, p. 745.


    Чистяков, Геннадий Петрович Chistyakov, Gennadii Petrovich Гетце, Фридрих and Gotze, Friedrich 2003. On bounds for moderate deviations for Student's statistic. Теория вероятностей и ее применения, Vol. 48, Issue. 3, p. 609.


    CsöRGő, Miklós 2002. A glimpse of the impact of pál erdős on probability and statistics. Canadian Journal of Statistics, Vol. 30, Issue. 4, p. 493.


    Račkauskas, Alfredas and Suquet, Charles 2001. Invariance principles for adaptive self-normalized partial sums processes. Stochastic Processes and their Applications, Vol. 95, Issue. 1, p. 63.


    Shao, Qi-Man 1998. Asymptotic Methods in Probability and Statistics.


    Kesten, Harry and Maller, R.A. 1997. Random Deletion Does Not Affect Asymptotic Normality or Quadratic Negligibility. Journal of Multivariate Analysis, Vol. 63, Issue. 1, p. 136.


    Bentkus, V. Bloznelis, M. and Götze, F. 1996. A Berry-Esséen bound for student's statistic in the non-I.I.D. case. Journal of Theoretical Probability, Vol. 9, Issue. 3, p. 765.


    ×
  • Mathematical Proceedings of the Cambridge Philosophical Society, Volume 109, Issue 3
  • May 1991, pp. 597-610

On the asymptotic normality of self-normalized sums

  • Philip S. Griffin (a1) and David M. Mason (a2)
  • DOI: http://dx.doi.org/10.1017/S0305004100070018
  • Published online: 24 October 2008
Abstract
Abstract

Let X1, …, Xn be a sequence of non-degenerate, symmetric, independent identically distributed random variables, and let Sn(rn) denote their sum when the rn largest in modulus have been removed. We obtain necessary and sufficient conditions for asymptotic normality of the studentized version of Sn(rn), and compare this to the condition for asymptotic normality of the scalar normalized version. In particular, when rn = r these conditions are the same, but when rn → ∞the former holds more generally.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[3]D. Darling . The influence of the maximal term in the addition of independent random variables. Trans. Amer. Math. Soc. 73 (1952), 95107.

[4]B. Efron . Student's t-test under symmetry conditions. J. Amer. Statist. Assoc. (1969) 12781302.

[7]M. G. Hahn , J. Kuelbs and D. C. Weiner . The asymptotic distribution of magnitude-Winsorized sums via self-normalization. J. Theoretical Probability (1990), 137168.

[9]B. Logan , C. Mallows , S. Rice and L. Shepp . Limit distributions of self-normalized sums. Ann. Probab. 1 (1973), 788809.

[11]R.-D. Reiss . Uniform approximation to distributions of extreme order statistics. Adv. in Appl. Probab. 13 (1981), 533547).

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×